Medicines for colds and flu - Causes, Symptoms and Treatment .MF .

August 12, 2017 17:52 | Medicine

Every time with the onset of the cold season our body becomes vulnerable to acute respiratory viral infections, commonly called "cold", and the most dangerous of their representative - the flu virus.For various reasons, we often remember them when thinking about prevention too late.What to do when you're sick?How to understand that a variety of colorful packages, which are the windows of pharmacies called "cold remedies", and stop at a suitable preparation you?

Medicines for colds and flu

All these many drugs can be divided into two groups:

- means for symptomatic treatment, ie,eliminating cold symptoms - muscle aches, headache, fever, runny nose, nasal congestion, cough;
- agents acting on the virus and the human immune system.

tools that facilitate the common cold and flu symptoms

This is a different dosage forms containing varying combinations of substances the following major groups:

antipyretic and analgesic (most often - paracetamol).It has a moderate analgesic effect with joint and mu

scle pain, headaches in the early days of the disease, has antipyretic effect.

vasoconstrictive (phenylephrine).It eliminates nasal congestion, reduces swelling of the mucous membrane of the nasal cavity and paranasal sinuses, normalizing the air exchange between the two.

Antihistamines (chlorphenamine, pheniramine, promethazine).It reduces puffiness mucous, inflammatory mucus secretion, itching in the nose and throat, watery eyes.

In addition to the above, in the drugs may be included ascorbic acid, caffeine, antitussives.

These drugs do not affect the direct causative agent of the disease and shorten the duration of colds, they can take no more than 3-5 days. What is better to choose - capsules, powders or tablets - a matter of personal taste.

Koldakt Flew Plus. Available as a suspension in capsules and long-acting.
contains paracetamol 200mg, chlorphenamine maleate 8 mg, 25 mg phenylephrine hydrochloride.
The capsules can be taken by adults and children over 12 years - 1 capsule every 12 hours
The suspension -. Adults and children over 12 years: 2 teaspoons 3-4 times a day, children 6-12 years - 1 tsp3-4 times per day.
Duration of the purpose of antipyretic effect of no more than 3 days, the purpose of the analgesic effect is not more than 5 days.
Contraindications: pregnancy, breastfeeding, angle-closure glaucoma, diabetes, peptic ulcers, increased thyroid function, blood disorder, severe liver disease, kidney, heart, bladder, urination disorders in prostate adenoma, arterial hypertension, marked atherosclerosis of the coronary arteriesallergy to the drug.To receive capsules - Children up to age 12 years for the suspension - up to 6 years.
During treatment should avoid drinking alcohol, and transport management activities requiring psychomotor speed reactions.

Koldreks tablets (500 mg acetaminophen, 25 mg of caffeine, phenylephrine, 5 mg, 20 mg terpin hydrate, 30 mg ascorbic acid).Appointed by the presence of cough accompanied by phlegm, becausecontains Terpin hydrate, has expectorant effect.Caffeine is a part of the drug enhances the analgesic effect of paracetamol.
Adults take 1 to 2 tablets, children 6-12 years - 1 tablet up to 4 times a day.
Contraindications: allergy to the drug, increased thyroid function.Severe disorders of the liver and kidney function, diabetes, hypertension, heart disease, the age of 6 years.

Rinzai (30 mg caffeine, paracetamol 500 mg, phenylephrine hydrochloride 10 mg, chlorphenamine maleate 2 mg) tablet.Adults and children over 15 years: 1 tablet 4 times a day.The day is not more than 4 tablets a course no more than 5 days.
Contraindications: age under 15 years, pregnancy, breastfeeding.An allergy to the drug.Severe diabetes mellitus, severe course of hypertension, marked atherosclerosis of the heart vessels.
During treatment, you can not drink alcohol, drive a car and moving machinery.

Fervex.Bags powder containing 500 mg of paracetamol, pheniramine maleate, 25 mg, 200 mg ascorbic acid.The contents of the sachet dissolved in a glass of warm water, take between meals 1 sachet 2-3 times a day not more than 1 time per 4 hours.In elderly patients, or in violation of liver and kidney function, this interval should be 8 hours.
Duration of reception - for koldakt Flew plus.
Contraindications: alcoholism, allergic reactions to the drug, portal hypertension, renal insufficiency, age under 15 years, pregnancy and breastfeeding, erosion and ulceration of the digestive tract, severe liver disease.

Fervex for children (from 6 years).
Children 6-10 years - 1 sachet 2 times daily
10-12 years - 1 sachet three times a day
12-15 years - 1 sachet 4 times a day
Take a 4:00 interval rate of no more than 3-x days.

Coldrex Knight syrup (1 g paracetamol, promethazine 20 mg, 15 mg dextromethorphan).The drug of choice for obsessive dry cough, ruin your night's sleep.
Adults and children over 12 years old to take 4 teaspoons per night.
Children 6-12 years - 2 teaspoons per night.
Children up to 6 years - only on prescription.
Contraindications are allergic to components of the drug, the liver and kidney.In bronchial asthma, epilepsy, glaucoma, cardiovascular disease, urinary retention, prostate adenoma - only after consulting your doctor.For the period of the drug should refrain from driving and drinking alcohol.

medication with immunomodulatory and antiviral effect

Despite the wide publicity of this group of agents, the efficacy and safety of, and long-term consequences of reception are poorly understood, so far as possible, from their use in the cold should be avoided.

treating colds in children and pregnant

during pregnancy can take products containing paracetamol (Panadol, efferalgan), in the presence of cough - syrup Doctor Mom, gedeliks.For gargling decoction of herbs (chamomile, sage, eucalyptus).At a cold - drops and ointment for nose pinosol.

In children, the safest remedy for fever and pain is paracetamol.It can be given, starting at 2 months.Preferably in the form of syrup, suspensions or suppositories (Panadol for children, efferalgan).The drug is the second choice - ibuprofen (Nurofen syrup and suppositories for children), but children up to 3 months if necessary must appoint a physician.Ibuprofen should not be taken for children with asthma, gastritis and peptic ulcer disease.

Folk remedies treat colds

infusion of linden flowers and dried raspberries.Mix both the rate of 1: 1, pour a glass of boiling water, leave for 20 minutes and drink 1 glass at night.

Infusion of rose hips and rowan.In a thermos to fill a tablespoon of fruit and pour ½ liter of boiling water.Insist and drink throughout the day ½ cup to 1 liter per day.

hot milk with honey.In a glass of milk, add 1 tablespoon of honey.Take 1 cup at night with a dry cough.

Infusion of ginger with honey and lemon juice.Grate ginger ¼ cup, pour boiling water, to insist 20 minutes, drain, add 1/2 tbsphoney and 2 drops of lemon juice.Drink 3 times a day ½ cup.

Treatment of influenza

treatment of influenza should deal exclusively with the physician.Protivovovirusnye drugs only prescribed for severe or complicated course of influenza, as well as in each case the individual disease-risk category (for chronic diseases of the kidneys, liver, heart, lungs, endocrine system, including diabetes, and other age younger than 5 years and over 65age, pregnancy, etc.).

previously widely applied in the treatment of flu, amantadine and rimantadine are currently ineffective due to develop resistance to them of influenza viruses types A and B.

The recommended drugs are oseltamivir (Tamiflu) and zanamivir (Relenza) and they should be appointed in the first48 hours after the onset of the disease, and may also be used for prevention in patients with living persons.

at diagnosis "flu" to self is unacceptable!At the slightest suspicion immediately contact a doctor.

also need to consult a doctor if:

- health does not improve within 1 week,
- after the temperature drops for a few days once again celebrated its promotion to high
numbers - there were pains in the chest when breathing or shortness of breath,
- temperatureabove 38 is not reduced for 3 days,
- an exacerbation of chronic heart or lung disease on the background of viral infection (increased dyspnea, pain in the heart, cough, etc..)

therapists S.E.V